Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Do hormonal effects cause headaches,migraine,dizziness after stopping the intake of Estrace?

Mar 2013
User rating for this question
Answered by
Practicing since : 1998
Answered : 5631 Questions
Still dizzy and have been off estrace 7 days and now have a period that we had hoped for. I have a headache/migraine for 4 days in a row , and still lightheaded and dizzy . Why is this happening is it still the hotomones ? I had an mri of brain and MVA tonrule out blood clot and ultrasound of left leg only to rule out blood clot. Why isnthis happening?
Posted Thu, 9 Jan 2014 in Women's Health
Answered by Dr. Aarti Abraham 8 minutes later
Brief Answer: CLASSIC SIDE EFFECTS OF ESTROGEN THERAPY Detailed Answer: Hello Thanks for writing to us with your health concern. May I know what dosage of Estrace were you taking and for how long, and also for what indication ? Yes, it is common to have the hormonal effects linger on , for upto a week ,even after stopping. It takes that long for the body to adjust to the hormone withdrawal effects. Also, estrogen typically worsens headaches and migraines. My opinion is that the estrogen intake has been responsible for your symptoms. As the MRI and other workup is normal, there is no cause for concern. Just have your blood pressure and blood sugars checked also. Try resting and lying in for a few days. Have lots of fluids - atleast 4 - 5 litres per day, that always helps. Avoid exposure to triggers - loud music, noise, bright lights, chocolate, caffeine. Stick to simple bland soups and porridges for a few days. Am sure you would tide over in a couple of days. Take care. Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: Do hormonal effects cause headaches,migraine,dizziness after stopping the intake of Estrace? 5 hours later
Been on 6 mg a day 14 days of estrace , i am trying to conceive through IVF egg donor program. So i was taking estrace to build up mu lining since i dont get a period
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer: MOSTLY DUE TO THE HORMONES Detailed Answer: Hello Glad to hear from you again. Yes, it was a pretty high dose of estrogen, and I think the symptoms are due to the sudden hormone withdrawal. Wait it out for a couple of days, am sure it will wear off. Take care. WIsh you all the best for your IVF program.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor